MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY
Model Number 4MAXC
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01063.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m2 segment of the middle cerebral artery (mca) using a velocity delivery microcatheter (velocity), a penumbra system 4max reperfusion catheter (4maxc), and a guidewire.It was noted that the patient¿s anatomy was very tortuous.During the procedure, while co-axially advancing the 4maxc with the velocity, the physician experienced resistance and decided to retract the velocity.While retracting the velocity, the physician noticed under fluoroscopy that the tip of the velocity was not moving.The physician then realized that the velocity broke at the proximal one third within the 4maxc; therefore, the physician advanced a microwire through the 4maxc and twisted the microwire several times to successfully capture and remove the broken piece of the velocity.Subsequently, the 4maxc was also removed.The procedure was completed using a non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #xx mfr report: 1.Section g.Box 4.Date received by manufacturer (mm/dd/yyyy) 2.Section h.Box 5.Labeled for single use? this report is associated with mfr report number: 1.3005168196-2021-01063.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11837661
Report Number3005168196-2021-01064
Device Sequence Number2989990
Product Code NRY
UDI-Device Identifier00814548012414
UDI-Public00814548012414
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Model Number4MAXC
Device Catalogue Number4MAXC
Device Lot NumberF100429
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Date Report Sent to FDA01/01/2005